Michigan, 2007Damaging Winds in Michigan, June 20, 2007
June 20, 2007 · NWS GRR · 2 events in 2 counties and zones
Severe thunderstorms produced several reports of downed trees and one report of large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced several reports of downed trees and one report of large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 20, 7:35 PM EST, 1 hour earlier.
Area forecast discussion, Jun 20, 7:35 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
835 PM EDT WED JUN 20 2007
LATEST UPDATE...REVISED SHORT TERM...
.SYNOPSIS...(422 PM EDT WED JUN 20 2007)
A COLD FRONT WILL DROP SOUTH FROM THE LAKE SUPERIOR REGION TONIGHT
AND THURSDAY... PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THE
FRONT IS EXPECTED TO STALL AND BECOME NEARLY STATIONARY ALONG OR
SOUTH OF THE MICHIGAN INDIANA THURSDAY NIGHT. ADDITIONAL SHOWERS AND
THUNDERSTORMS MAY FORM IN THE VICINITY OF THIS FRONTAL BOUNDARY
FRIDAY AND SATURDAY...WHICH INCLUDES THE INTERSTATE 94 CORRIDOR.
&&
.SHORT TERM... (835 PM EDT WED JUN 20 2007)
NDFD UPDATED THIS EVENING FOR HIGHER POPS FOR OUR FAR NORTH AND NW
CWA FOR THE MID TO LATE EVENING HOURS. KGRR AND RGNL RADAR TRENDS
INDICATE THE BROKEN LINE OF CONVECTION ACROSS NORTH CENTRAL LWR MI
IS WEAKENING AS IT MOVES SE. NEVERTHELESS SCATTERED SHOWERS AND
TSTORMS WILL AFFECT PORTIONS OF OUR NORTHERNMOST CWA FROM 0030Z
THROUGH THE LATE EVENING HOURS BEFORE DIMINISHING FURTHER AS IT
MOVES FURTHER SE. CONVECTION WILL CONTINUE TO WEAKEN AS A RESULT OF
VERY LIMITED INSTABILITY... LOW DEW PT VALUES AND LOSS OF
INSTABILITY FROM DAYTIME HEATING.
&&
.LONG TERM... (422 PM EDT WED JUN 20 2007)
GFS ENSEMBLES ARE IN VERY GOOD AGREEMENT THROUGH NEXT WEDNESDAY THAT
AN UPPER TROUGH WILL MOVE EAST FROM THE PLAINS TO THE GREAT LAKES.
THE RIDGE WILL BE OVER THE CWA FROM LATE SUNDAY THROUGH TUESDAY
BEFORE IT FLATTENS A BIT. SFC HIGH WILL BE DIRECTLY OVER THE CWA
SATURDAY AND THEN MOVE SOUTHEAST SUNDAY. WE/LL HAVE TO WATCH FOR
POTENTIAL CONVECTIVE DEVELOPMENT SUNDAY NIGHT AS THE WARM FRONT
PUSHES NORTH. WITH THE SFC LOW STILL OVER WESTERN NORTH DAKOTA...WE
THINK THE CHC OF PCPN IS MINIMAL AND SO HAVE DRY GRIDS. IN FACT...WE
HAVE DRY GRIDS THROUGH TUESDAY. THE NEXT CHANCE OF RAIN WILL ARRIVE
TUESDAY NIGHT AND WEDNESDAY AS THE COLD FRONT APPROACHES. AHEAD OF
THE FRONT...TEMPS WILL LIKELY CLIMB BACK INTO THE 90S TUESDAY.
&&
.AVIATION...(106 PM EDT WED JUN 20 2007)
VFR CONDITIONS ARE EXPECTED THROUGH 18Z THURSDAY. THE FOCUS FOR THE
FORECAST IS TONIGHT. A WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH
INTO THE STATE. MOISTURE ISN/T GREAT BUT IS EXPECTED TO POOL A BIT
NEAR THE FRONT. MODELS SUGGEST THAT WE/LL SEE SOME PCPN ALONG THE
FRONT AFTER 06Z. ADDED VCTS TO THE TAFS TO ACCOUNT FOR THIS. THE
PCPN SHOULD BE THROUGH THE TAF SITES BY 13Z.
&&
.MARINE... (422 PM EDT WED JUN 20 2007)
PERIOD OF 15-25 KT SW FLOW TONIGHT AHEAD OF APPROACHING FRONT WILL
PRODUCE WAVES CLOSE TO SMALL CRAFT CRITERIA NORTH OF HOLLAND.
OTHERWISE RELATIVELY WEAK FLOW IS EXPECTED WITH SURFACE RIDGING
RETURNING BEHIND THE FRONT.
&&
.HYDROLOGY... (422 PM EDT WED JUN 20 2007)
NO WIDESPREAD SIGNIFICANT RAINFALL EXPECTED WITH FRONTAL BOUNDARY
DROPPING DOWN FROM THE NORTH TONIGHT/THURSDAY. HEAVIEST RAIN WITH
MCS ACTIVITY IS CURRENTLY EXPECTED TO BE SW OF MI ON FRIDAY/FRIDAY
NIGHT. THEREFORE NO ISSUES ANTICIPATED ATTM.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM HOLLAND NORTH TONIGHT.
&&
SHORT TERM: LAURENS
LONG TERM: 93
AVIATION: 93
MARINE: MEADE
HYDROLOGY: MEADE
Hazardous weather outlook, Jun 20, 3:12 PM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 PM EDT WED JUN 20 2007
MIZ037>040-043>046-050>052-056>059-064>067-071>074-211015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
412 PM EDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT NORTH OF A
WHITEHALL TO ALMA LINE. A SLOW MOVING COLD FRONT WILL MOVE INTO
CENTRAL LOWER MICHIGAN AFTER 1 AM. ALTHOUGH MOST OF THE STORMS THAT
DEVELOP ARE NOT EXPECTED TO BE SEVERE...A COUPLE OF THEM MAY BE.
WIND GUSTS TO 60 MPH AND 1 INCH HAIL ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA DURING THURSDAY. THESE
STORMS ARE NOT EXPECTED TO SEVERE. BRIEF HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE THE EXPECTED HAZARDS.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE
96 FRIDAY NIGHT INTO SATURDAY. THERE IS A SLIGHT RISK THAT SOME OF
THOSE STORMS COULD BE SEVERE ALSO WITH WIND AND HAIL THE MAIN
THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
LMZ844>849-211015-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
412 PM EDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
THREE TO FIVE FOOT WAVES MAY POSE A THREAT TO SMALL CRAFT NORTH OF
HOLLAND.
THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE NEARSHORE WATERS TONIGHT.
THERE IS A SLIGHT RISK SOME OF THOSE STORMS MAY BE SEVERE NORTH OF
WHITEHALL AFTER MIDNIGHT. WIND GUSTS TO 50 KNOTS AND 1 INCH HAIL ARE
THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE TILL MID AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
WDM 93
In the hours before
Special weather statement, Jun 20, 8:27 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
927 PM EDT WED JUN 20 2007
MIZ038-039-044>046-051-052-210230-
GRATIOT-ISABELLA-LAKE-MECOSTA-MONTCALM-NEWAYGO-OSCEOLA-
927 PM EDT WED JUN 20 2007
...SPECIAL WEATHER STATEMENT...
AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BALDWIN EAST ALONG
HIGHWAY 10 THROUGH REED CITY TO EVART. THE LINE WAS MOVING SOUTHEAST
AT 40 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...REED CITY...BALDWIN...
EVART...BARRYTON...REMUS...CHIPPEWA LAKE AND BIG RAPIDS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4400 8527 4396 8572 4404 8609 4345 8532
4336 8496 4341 8462
DUKEThunderstorm Wind, Lake
- When
- June 20, 8:35 PM EST
- Where
- Lake County, 0.85 mi SW of Chase
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.870, -85.640
Three trees were blown down one mile south of Chase.
Thunderstorm Wind, Osceola
- When
- June 20, 11:00 PM EST
- Where
- Osceola County, 2.08 mi S of Tustin to 0.69 mi N of Le Roy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 44.070, -85.450
Law enforcement reported three trees blown down two miles north of Leroy and seven eighths inch diameter hail in Leroy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40508, 40509.